Mississippi, 2025

Flash Flood and Damaging Wind in Mississippi, June 10, 2025

June 10, 2025 · NWS MOB · 2 events in 1 county or zone

Thunderstorms produced heavy rain and wind damage in southeast Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced heavy rain and wind damage in southeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 2:29 PM CST, 42 minutes earlier.

Area forecast discussion, Jun 10, 2:29 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
329 PM CDT Tue Jun 10 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 326 PM CDT Tue Jun 10 2025

...Through Wednesday Night...

Weak upper troughing transits the region the rest of this evening
with transient upper ridging moving in its wake. Afternoon showers
and thunderstorms gradually wane after sunset bringing relatively
drier conditions to the forecast area through tonight. Any lingering
showers or storms should shift to be just offshore through the
overnight hours, beginning to shift back near shore by daybreak.
Once again, afternoon showers and storms can be expected Wednesday,
mainly in the vicinity of the seabreeze boundary that advances
inland. Weak shear and ample instability will allow for the more
traditional pulse type strong thunderstorms with small hail, gusty
winds, and heavy rainfall. Can't rule out on or two storms during
the period temporarily pulsing to severe criteria with damaging
winds and large hail. Temperatures remain warm during the day in the
upper 80's to near 90 degrees with overnight lows falling into the
upper 60's over the interior and lower to middle 70's nearer the
coast each night. A Moderate risk of rip currents quickly becomes a
low risk late tonight into Wednesday. MM/25

...Thursday through Tuesday...

A series of upper level shortwave troughs moving from over the
Southern Plains get a bit of a northward deflection over the
Southeast from an upper ridge initially stretching west over the
northern Gulf coast/northern Gulf. Guidance varies with the strength
of the shortwaves and their effects on the upper ridge. The ECMWF is
advertising the upper ridge allowing weaker shortwaves to pass
closer to the northcentral and northeastern Gulf coast, along with
being a bit slower, whilst the GFS deflects the energy further
north, along with being a bit faster. The GDPS lies in the middle.
The ensembles are more in agreement, keeping an upper trough over
and just west of the Lower Mississippi River with the upper ridge
centered over the northern Florida/southeast Georgia, with a bit of
an eastward shift as the forecast moves into the middle of the
coming week. A surface ridge stretching west over the Southeast sees
a bit of a southward shift, but overall maintains a southerly deep
layer flow, maintaining a moist airmass over the southeast.
Precipitable h20 values average in the 1.8"-2.2" range. Have went
with the ensembles for the forecast.

Guidance is indicating the continuation of the summer pattern of
convection, showers and thunderstorms developing inland during the
day, peaking in the mid afternoon into the evening over land areas.
The convection shifts offshore overnight, then begins to work its
way inshore the next day. With MLCapes rising to around 2500J/kg and
DCapes in the 900-1200J/kg, strong to marginally severe storms are
possible in the heat of the afternoon, with downburst winds and
small hail possible. With high moisture levels allowing for
efficient rainers, ponding of water in poor drainage issues may be
an issue in some localities.

Seasonable to a bit above seasonal temperatures are expected through
the weekend into the coming week. High temperatures in the mid 80s
to low 90s are expected. Heat Indices slowly rise from the 98 to 102
degree range Thursday to 100-106 degrees on Tuesday. Low
temperatures in the low to mid 70s north of I-10, mid 70s to near 80
south are expected through the Extended.

A Low Risk of Rip Currents Tuesday through Friday becomes a moderate
this weekend into the coming week as a more organized onshore flow
bring increasing swell to area beaches combines with an tidal range.
/16

&&

.AVIATION...
(18Z TAFS)
Issued at 1215 PM CDT Tue Jun 10 2025

Generally VFR flight category prevails outside of any showers and
storms this afternoon. Temporary reductions in ceiling and
visibility can be expected underneath any given storm. Expect VFR
flight category to prevail tonight into Wednesday morning. MM/25

&&

.MARINE...
Issued at 326 PM CDT Tue Jun 10 2025

Light to moderate southwesterly flow this afternoon turns southerly
to southeasterly through the remainder of the week. Expect shower
and thunderstorm chances to remain high through the weekend.
Waterspouts are possible in any storms during the overnight into
early morning hours each day. Locally higher winds and seas are
possible near any storms. MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  87  72  88  73  88  74  88 /  40  70  30  70  20  80  20  90
Pensacola   75  87  76  87  77  87  77  86 /  50  70  40  70  30  80  40  90
Destin      77  89  76  89  78  88  78  88 /  50  70  40  60  40  80  50  80
Evergreen   71  90  70  91  71  92  72  88 /  30  50  20  70  20  80  20  80
Waynesboro  70  90  69  89  71  91  71  90 /  30  30  10  60  20  70  10  80
Camden      69  87  69  88  71  89  71  87 /  20  30  10  50  30  70  20  80
Crestview   72  91  72  92  71  91  72  88 /  30  70  20  80  20  90  30  90

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 10, 2:06 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
306 PM CDT Tue Jun 10 2025

ALZ058-060-102045-
Covington AL-Crenshaw AL-
306 PM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRENSHAW AND
NORTHERN COVINGTON COUNTIES THROUGH 345 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm over
River Falls, or near Andalusia, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, River Falls, Red Level, Dozier, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3137 8620 3124 8654 3137 8665 3158 8645
TIME...MOT...LOC 2006Z 233DEG 15KT 3135 8653

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 10, 2:10 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
310 PM CDT Tue Jun 10 2025

MSZ075-076-078-079-102100-
Stone MS-Perry MS-Greene MS-George MS-
310 PM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GEORGE...
SOUTHEASTERN PERRY...SOUTHWESTERN GREENE AND NORTHEASTERN STONE
COUNTIES THROUGH 400 PM CDT...

At 309 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Wiggins, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
George, southeastern Perry, southwestern Greene and northeastern
Stone Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3112 8887 3109 8881 3100 8875 3089 8871
      3085 8896 3093 8906
TIME...MOT...LOC 2009Z 239DEG 9KT 3092 8896

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 10, 2:27 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
327 PM CDT Tue Jun 10 2025

ALZ052-102115-
Washington AL-
327 PM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WASHINGTON COUNTY
THROUGH 415 PM CDT...

At 327 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Tibbie, or 11 miles south of Chatom, moving east
at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Deer Park, Tibbie, and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3150 8807 3127 8798 3126 8799 3126 8797
      3122 8796 3120 8833 3134 8838
TIME...MOT...LOC 2027Z 254DEG 15KT 3131 8828

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 10, 2:35 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
335 PM CDT Tue Jun 10 2025

MSZ075-076-078-079-102115-
Stone MS-Perry MS-Greene MS-George MS-
335 PM CDT Tue Jun 10 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN GEORGE...PERRY...WESTERN
GREENE AND STONE COUNTIES THROUGH 415 PM CDT...

At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sunrise to 8 miles west of Perkinston.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont, New Augusta, and
McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 8934 3091 8914 3141 8915 3140 8861
      3073 8865 3074 8888 3068 8889 3068 8924
      3065 8925 3065 8934
TIME...MOT...LOC 2034Z 275DEG 38KT 3128 8924 3077 8927

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 10, 2:37 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
337 PM CDT Tue Jun 10 2025

ALZ056-059-060-102130-
Conecuh AL-Covington AL-Escambia AL-
337 PM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ESCAMBIA...
SOUTHEASTERN CONECUH AND WEST CENTRAL COVINGTON COUNTIES THROUGH 430
PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Castleberry, or 8 miles south of Evergreen, moving east
at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Castleberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3125 8659 3119 8695 3134 8707 3152 8679
      3152 8676
TIME...MOT...LOC 2037Z 247DEG 15KT 3131 8694

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 10, 2:53 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
353 PM CDT Tue Jun 10 2025

ALZ057-058-102145-
Butler AL-Crenshaw AL-
353 PM CDT Tue Jun 10 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BUTLER AND WEST CENTRAL
CRENSHAW COUNTIES THROUGH 445 PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Greenville, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greenville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3152 8657 3152 8664 3178 8685 3189 8672
      3168 8633
TIME...MOT...LOC 2052Z 310DEG 19KT 3178 8673

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Stone

When
June 10, 3:11 PM CST to 3:13 PM CST
Where
Stone County, Wiggins
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.850, -89.130

High winds downed trees on a roadway.

Flash Flood, Stone

When
June 10, 3:50 PM CST to 4:50 PM CST
Where
Stone County, Wiggins to 1 mi NE of Wiggins
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.850, -89.130

EM reports water on several roadways throughout Stone County, MS.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278458, 1278459.